Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Feeling dizzy and fluttering sensation in chest. Suspected for gastritis. Taking pantoprazole. Cure?

User rating for this question
Very Good
Answered by

Geriatrics Specialist
Practicing since : 2012
Answered : 383 Questions
Over the last several weeks I have had some health issues. I was feeling dizzy and light headed with a flutter in my chest. At the time I was taking Toprol XL for blood pressure. My BP was rising and it sent me to the ER, on 2 different occasions. MY GP increased my Toprol and added lisonopril. I was still getting the flutters, light headed and dizzy and feeling of about to passout. My GP put me in the hospital for tests. Sonagram on neck was good, on heart was good. Gall bladder checked out good. EEG checked out good. Endoscopy checked good, but I think they said I had gasritis or reflux. The doctor changed my medication. I am now on 10 mg Lisonopril and 40 mg of pantoprazole. I am also wearing a patch behind my ear for motion sickness.

I feel better, not having dizzy spells as much, but what is this flutter or warmth the comes up in my chest. When it happens it startles me, and will cause some discomfort in right, or left chest area. Usually when this happens I will have to burp, sometimes the burp is loud, sometimes it just feels like gas escaping my mouth. I do not have the bad taste in my mouth.
Posted Fri, 22 Mar 2013 in Digestion and Bowels
Answered by Dr. Surendiran Gaj 1 hour later
Hi there,
Thanks for writing to us,
Reflux gastritis are common with GERD(GASTRO OESOPHAGEAL REFLUX DISEASE).

The main reason behind the reflux is when you eat, food passes from the throat to the stomach through the esophagus .

Once food is in the stomach, a ring of muscle fibers prevents food from moving backward into the esophagus. These muscle fibers are called the esophageal sphincter.

When there is an defect in the sphincter mechanism ,it results in reflux disease.

Your chest pain is due to the reflux of acid entering into the esophagus , the same responsible for the other symptoms like burp and chest discomfort ,so nothing related to cardiac problem as your ECG are within normal limits.

So your doctor prescribed you pantoprazole(an proton pump inhibitor) to reduce your acid secretions to reduce the symptoms .

If your still find difficulty, and worsening of symptoms ,kindly inform your treating physician.
It is advisable to do esophageal PH monitoring to know the exact pressure change ,which help in providing permanent treatment.
If you had further questions,
let me know
Take care.
Above answer was peer-reviewed by
Follow-up: Feeling dizzy and fluttering sensation in chest. Suspected for gastritis. Taking pantoprazole. Cure? 43 hours later
Is it normal for my pulse rate to have reduced to between 60 to 68. I have not smoked in over 3 weeks and I have lost about 12 pounds.
Answered by Dr. Surendiran Gaj 15 hours later
Hi there,
Thanks for writing to us,
The normal rate varies from 60 to 80 beats. The variations are strongly influenced by physical and mental factors. So there is nothing to worry if the heart rate varies marginally as long as it persistently stays above 60.

As you have previous history of SVT ablation, it is advisable to do an electrocardiogram to check out rate and rhythm every 3 months.

There are many causes of weight loss. It is unlikely to be related to your current complaints. You may get your thyroid hormones checked at a laboratory. Eat healthy diet with fruits and vegetables to put up weight naturally. Avoid junk foods as much as possible. Please discuss in detail with your doctor during your next visit if weight loss continues.

Hope helped you. Let me know if you had further questions,

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor